Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Scott: Could you show me where to find info on de Laney

Posted by SLS on May 13, 2011, at 5:39:38

In reply to Scott: Could you show me where to find info on de, posted by Laney on May 12, 2011, at 21:35:39

Hi Lany.

There aren't a heck of a lot of investigations devoted to studying desipramine and weight gain. It is generally thought that the reduced tendency towards weight gain with desipramne is due to the lack of H1 histamine receptor blockade. The package insert for desipramine lists weight gain or loss as possible side effects. However, I don't think weight gain occurs as often as with nortriptyline. Interestingly, responders to desipramine tend to show a small gain of weight compared to non-responders. My guess is that this is due to food tasting better. This is what is seen in rat studies as well as human studies.

Weight gain:

amitriptyline > imipramine > nortriptyline > desipramine


- Scott

------------------------------------------------


Body Weight Changes Associated With Psychopharmacology


http://psychservices.psychiatryonline.org/cgi/content/full/53/7/842

"Imipramine was studied in a 16-week weight-monitoring trial of 53 persons with depression. An average gain of 2 kg was noted, and 15 percent of the study participants gained more than 6 kg (54). In a prospective double-blind study, persons who were taking imipramine tended to have a greater desire to eat but did not experience any weight changes (52).

Desipramine is less problematic. In an open, five-week study of 41 desipramine-treated patients, no alterations in weight were observed (55). However, this lack of association remains controversial. Desipramine may be a valuablebut unproventreatment alternative when weight gain is of concern because of its low potency at the histamine H1 receptor and because it has few anticholinergic effects."

------------------------------------------------


J Clin Psychiatry. 1987 Jan;48(1):27-8.

The effect of desipramine on body weight in depression.

Levitt AJ, Joffe RT, Esche I, Sherret D.
Abstract

Twenty-six patients with major depressive disorder were treated with desipramine for 4 weeks to determine the effect of the drug on body weight. Responders to desipramine showed a weight gain only at Weeks 3 and 4; nonresponders had a nonsignificant loss of weight. The increase in body weight of the responders was independent of dosage, sex, and hospitalization status. These findings suggest that the small increase in body weight that occurs in patients taking desipramine is associated with treatment response. In addition, desipramine may be a valuable treatment alternative for those patients in whom excessive weight gain is undesirable.

------------------------------------------------



Some see things as they are and ask why.
I dream of things that never were and ask why not.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:985179
URL: http://www.dr-bob.org/babble/20110502/msgs/985200.html